MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 IGF-1 (RE-STANDARDIZED)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 IGF-1 (RE-STANDARDIZED)
Model Number IMMULITE 2000 IGF-1 (RE-STANDARDIZED)
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and stated that their adjustments and quality controls were within acceptable range on the day the patient sample was run.The customer stated that proficiency sample results were within specification per their testing for the igf-1 assay.Siemens healthcare diagnostics internal investigation has confirmed that immulite systems igf-1 instructions for use (ifu) reference ranges are inappropriate as statistically calculated in the current ifu.Siemens is investigating the issue.
 
Event or Problem Description
The customer obtained a discordant, falsely low insulin-like growth factor i (igf-1) result on one patient sample on an immulite 2000 instrument, when using reagent kit lot 113.The sample was repeated on an another immulite instrument and the result matched the initial result.The sample was tested on an alternate platform, and the result was higher.The initial result was reported to the physician(s), who questioned it.The corrected result from the alternate platform was reported to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low igf-1 result.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00392 was filed on june 27, 2017.Additional information (07/11/2017): upon further investigation, it has been determined that the issue is not associated with the inappropriate reference ranges in the current immulite systems insulin-like growth factor i (igf-1) instructions for use (ifu).A siemens headquarters support center specialist reviewed the information provided and stated that the differences in assay standardization can cause results to differ by method.L2kigf is standardized to who nibsc 1st is 02/254.Siemens has no claim for correlation of immulite 2000 igf-1 to the alternate method.As per the ifu, reference range data is what was observed with the population of sample tested by siemens and limits should be considered as guidelines only.Each laboratory should establish its own reference ranges.For diagnostic purposes, the results obtained from the assay should always be used in combination with the clinical examination, patient medical history, and other findings.The device is performing within manufacturing specifications.No further evaluation of device is required.Corrected information (08/02/2017): in the initial mdr, it was mentioned that the assay affected was insulin-like growth factor i (igf-1).The actual assay affected is insulin-like growth factor i (igf-1) re-standardized.
 
Event or Problem Description
The customer obtained a discordant, falsely low insulin-like growth factor i (igf-1) re-standardized result on one patient sample on an immulite 2000 instrument, when using reagent kit lot 113.The sample was repeated on another immulite instrument and the result matched the initial result.The sample was tested on an alternate platform, and the result was higher.The initial result was reported to the physician(s), who questioned it.The corrected result from the alternate platform was reported to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low igf-1 (re-standardized) result.

Brand Name
IMMULITE 2000 IGF-1 (RE-STANDARDIZED)
Common Device Name
IMMULITE 2000 IGF-1 (RE-STANDARDIZED)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
registration #: 3002806944
glyn rhonwy
llanberis, gwynedd, LL55 4EL
UK  LL55 4EL
MDR Report Key6669657
Report Number2432235-2017-00392
Device Sequence Number1077999
Product Code CFL
UDI-Device Identifier00630414961538
UDI-Public00630414961538
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000 IGF-1 (RE-STANDARDIZED)
Device Catalogue NumberL2KIGF2
Device Lot Number113
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR